Feb 15, 2011 - 9:35 am
Hi, I am new to the site and have a question. I was diagnosed with APL in 2007 when I was 21(i am now 24)and have been in three years remission I just ended the pill maintainence program in August. I did an induction round of Idarubicin, then two more consolidation rounds, I was then put on two rounds of Arsenic as well as the 2 years of ATRA methatrexate and mercaptapurine. I have had a couple of problems since being back in school. The first is that I have had a tougher time remembering things when I study and appoinments. This is difficult because I am a PreMed student and have already retaken my first year back classes and a couple others and I cant really afford to do that anymore. My question is has anyone else had similar problems? and what can be done?
The other problem is I put on considerable weight when I got back, before I got sick I could lost weight with diet and exercise, now I am working out 3x a week 1.5 hours and am only taking in 1500-2000 calories which is what I need (I am a 6'1 24yo male).
When I was talking to my family practice dr about this she said that cancer patients sometimes have trouble losing weight and the meds affect memory some. has anyone else experienced these problems?